Doctor insights on:
Steven Johnson Disease
I take 200mg of lamictal. Does exposure to either the sun or a tanning bed put me at risk for the rash (that leads to stevens-johnson's disease)?
No: The Lamictal rash occurs in about 3-5% of patients and is most often an allergic or idiosyncratic reaction. Stevens-johnson may occur if a painful rash and the drug is continued. There is no solar exposure risk which accentuates the chance of rash, but using drug with Depakote does increase risk of rash to 7-9%. ...Read more
Sjs is a severe type of allergic reaction to certain medications. The skin and mucus membranes such as the mouth can be effected. This is a life threatening condition that is treated in the hospital sometimes requiring care in a burn unit. Sjs is a complex condition and requires the care of several specialists such as a dermatologist, internist, and sometimes a surgeon ...Read more
None reported yet: There is an association between hla b 75 and b 15 genes is asian ethnic groups and steven-johnson syndrome but the celiac disease is associated with th hla d genotypes and I am unaware of any studies associating these celiac assoicated genotypes with stevens johnson syndrome. ...Read more
SJS: Stevens-johnson syndrome is a rare, serious disorder in which your skin and mucous membranes react severely to a medication or infection. Often, stevens-johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed. ...Read moreSee 1 more doctor answer
Does anyone know when you will stop experiencing symptoms from steven johnson syndrome it has been 4 months now?
SJS: Sjs is a very serious and life-threatening condition. The acute syndrome can take quite a bit of time to heal and the long term effects can linger for an extended period of time. http://www.mayoclinic.com/health/stevens-johnson-syndrome/ds00940. ...Read more
Can steven johnson syndrome happen even if u only take a medicine once or does it require many times taking it?Does it go away when meds discontinued?
Yes: It can happen with a single exposure. The symptoms can be mild to severe.It will go away if the medicine is stopped but it may need treatment. ...Read more
Let me explain: Stevens–johnson syndrome and toxic epidermal necrolysis are two forms of a life-threatening skin condition, in which cell death causes the epidermis to separate from the dermis. The syndrome is thought to be a hypersensitivity complex that affects the skin and the mucous membranes. The main known cause is certain medications, followed by infections and rarely cancers. ...Read more
- Talk to a doctor live online for free
- About skin disease stevens johnson syndrome
- Stevens johnson syndrome foundation
- Strongest stevens johnson syndrome
- Ask a doctor a question free online
- Stevens johnson syndrome lamotrigine
- Stevens johnson syndrome ten
- Stevens johnson syndrome treatment
- Signs of stevens johnson syndrome
- Stevens johnsons disease